Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
March 01, 2015, 06:08:10 AM

Login with username, password and session length


Members
  • Total Members: 24845
  • Latest: Yaahiya
Stats
  • Total Posts: 657191
  • Total Topics: 50319
  • Online Today: 158
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 109
Total: 112

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: neuropathy caused by vitamins nutrients not getting to extremities  (Read 2572 times)

0 Members and 1 Guest are viewing this topic.

Offline bimazek

  • Member
  • Posts: 781
http://www.napwa.org.au/index.php?q=node/611

 neuropathy caused by vitamins nutrients not getting to extremities    
   
neuropathy caused by vitamins nutrients not getting to extremities


http://www.napwa.org.au/index.php?q=node/611

Dr Kate Cherry, who studied peripheral neuropathy in HIV patients as a part of her doctoral thesis, and is now continuing her work at the Burnet Institute in Melbourne, explains: In the case of neuropathy due to some antiretroviral drugs, we believe drug toxicity prevents the transport of nutrients along the nerves, which is why it generally starts at the extremities, in the feet and, as it gets worse, creeps up the legs and also affects the hands, she said.

Treatments for this condition are mostly focused around pain relief, but an Australian clinical trial is now aiming to enrol 480 people who are experiencing pain related to HIV-associated neuropathy, to determine the effectiveness of a skin patch containing capsaicin, a compound extracted from hot chilli peppers. Two groups of patients will test two different concentrations of the patch, applied to the feet for either 30 or 60 minutes at an initial consultation. They will then be followed up for 14 weeks.

Offline trellium

  • Member
  • Posts: 95
  • stArk raving Borg
Re: neuropathy caused by vitamins nutrients not getting to extremities
« Reply #1 on: March 26, 2007, 12:41:33 AM »
J.R.E already started a thread about his experience with this experimental treatment for HIV related neuropathy if you want more info:
    
Study of NGX-4010 for HIV related neuropathy
http://forums.poz.com/index.php?topic=8243.0


 


Terms of Membership for these forums
 

© 2015 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.